MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Model Number 71453201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case: (b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to a poly fracture.Poly is broken medially and dislodged.The patient outcome is unknown.No additional information was provided at this time.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.The lab analysis concluded that the as received components were each visually inspected for signs of damage.The femoral component showed bone and bone cement adhesion to all the bone contacting surfaces.Damage was observed on the sides of the articular surface as well as burnishing on the articulating surface of the medial and lateral condyles.This damage was likely due to contact with the tibial baseplate.The tibial insert showed damage to the articulating surface as well as the inferior surface of the insert.The posterior lock was damaged and worn through on the medial side.The damage observed on the posterior lock regions suggests the insert may not have been fully engaged into the shell.No material or manufacturing defects were observed during this investigation.The clinical/medical evaluation concluded that based on the information provided, the clinical root cause of the reported revision was most likely the disassociation or breakage of the articular poly-insert from the tibial baseplate with subsequent medial articulation of the femoral component onto the tibial baseplate; however, the root cause of the disassociated poly could not be definitively concluded.The patient impact beyond the reported events and revision procedure could not be determined.No further medical assessment could be rendered at this time.Although the product evaluation is pending at this time, should the product evaluation reveal pertinent findings and/or additional clinical data becomes available in the future, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11221032
Report Number1020279-2021-00540
Device Sequence Number19772002
Product Code JWH
UDI-Device Identifier00885556033784
UDI-Public00885556033784
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453201
Device Catalogue Number71453201
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date01/24/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight108